Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 22, NWS Brownsville, TX

December 29, 20064 counties in Texas

NWS Brownsville, TX issued this wind advisory at Dec 29, 2006, 3:32 AM CST for 4 counties in Texas. It took effect at Dec 29, 2006, 5:51 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2006, 3:32 AM CST (09:32 UTC)
In effect from
Dec 29, 2006, 5:51 AM CST
Expired
Dec 29, 2006, 6:00 PM CST
In force
12 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-662 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 290932
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
332 AM CST FRI DEC 29 2006

...WINDY CONDITIONS EXPECTED TODAY FOR THE COASTAL AREAS OF DEEP
SOUTH TEXAS...

.LOW PRESSURE OVER WEST TEXAS AND THE SOUTHERN HIGH PLAINS WILL
HELP DRAW STRONG SOUTHEAST TO SOUTH WINDS ACROSS THE EASTERN
SECTIONS OF DEEP SOUTH TEXAS TODAY.

TXZ251-254>257-300000-
/O.NEW.KBRO.WI.Y.0022.061229T1600Z-061230T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
332 AM CST FRI DEC 29 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY FOR KENEDY...WILLACY AND CAMERON COUNTIES...WHICH IS IN
EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON.

WINDS WILL NOT BE AS STRONG AS THEY WERE ON THURSDAY...BUT
SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH SOME GUSTS TO 40
MPH...ARE EXPECTED FOR THE EASTERN SECTIONS OF DEEP SOUTH
TEXAS TODAY...ESPECIALLY DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KBRO 291151
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
551 AM CST FRI DEC 29 2006

...WINDY CONDITIONS EXPECTED TODAY FOR THE COASTAL AREAS OF DEEP
SOUTH TEXAS...

.LOW PRESSURE OVER WEST TEXAS AND THE SOUTHERN HIGH PLAINS WILL
HELP DRAW STRONG SOUTHEAST TO SOUTH WINDS ACROSS THE EASTERN
SECTIONS OF DEEP SOUTH TEXAS TODAY.

TXZ253-300000-
/O.EXA.KBRO.WI.Y.0022.061229T1600Z-061230T0000Z/
HIDALGO-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO
551 AM CST FRI DEC 29 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY FOR CAMERON...WILLACY...KENEDY AND HIDALGO COUNTIES...WHICH
IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON.

WINDS WILL NOT BE AS STRONG AS THEY WERE ON THURSDAY...BUT
SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH SOME GUSTS TO
40 MPH...ARE EXPECTED FOR THE EASTERN SECTIONS OF DEEP SOUTH
TEXAS TODAY...ESPECIALLY DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ251-254>257-300000-
/O.CON.KBRO.WI.Y.0022.061229T1600Z-061230T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
551 AM CST FRI DEC 29 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON. 

WINDS WILL NOT BE AS STRONG AS THEY WERE ON THURSDAY...BUT
SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH SOME GUSTS TO
40 MPH...ARE EXPECTED FOR THE EASTERN SECTIONS OF DEEP SOUTH
TEXAS TODAY...ESPECIALLY DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 29, 3:00 AM CST, 32 minutes earlier.

Area forecast discussion, Dec 29, 3:00 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
300 AM CST FRI DEC 29 2006

.DISCUSSION...SATELLITE IMAGERY SHOWS A NICE SIGNATURE OF A MID
LEVEL LOW SPINNING OVER WESTERN NEW MEXICO THIS MORNING. THIS
FEATURE WILL TRACK SLOWLY EAST AND IS IN THE PROCESS OF CUTTING OFF
FROM THE MAIN JET FLOW LOCATED FARTHER NORTH. SEVERANCE FROM THE
MAIN JET WILL ISOLATE THE LOW FROM SOME ADDITIONAL ENERGY...BUT
THERE WILL BE ENOUGH LEFT TO HAVE AN IMPACT ON DEEP SOUTH TEXAS
WEATHER OVER THE SHORT TERM. TO START...PRESSURE FALLS IN WEST TEXAS
WILL BE ENOUGH TO FORETELL ANOTHER WINDY DAY TODAY ACROSS THE CWFA.
BECAUSE HIGH PRESSURE HAS SHIFTED SLIGHTLY FARTHER EAST OF HERE...
THERE WILL BE LESS OF A PRESSURE GRADIENT TO CONTEND WITH COMPARED
TO YESTERDAY. HENCE...WILL TRIM THE AREAL AND TEMPORAL EXTENT OF
TODAYS WIND ADVISORY TO THE COASTAL COUNTIES BETWEEN 10 AM AND 6
PM. THE LOW LEVEL JET WILL STILL REMAIN ACTIVE HOWEVER...PROVIDING A
CONTINUED MOISTURE STREAM AND AMPLE LOW LEVEL CLOUDINESS THIS
AFTERNOON. THE SOUTH FLOW WILL ENHANCE THE DEVELOPMENT OF A WARM
SECTOR OVER SOUTH TEXAS. IN FACT...HIGHS TODAY WILL BE IN THE LOWER
TO MID 80S...ENOUGH TO AT LEAST THREATEN THE RECORD HIGH
TEMPERATURES OF MID TO UPPER 80S.

INDEED...SPC HAS INDICATED A GENERAL THUNDERSTORM OUTLOOK FOR DEEP
SOUTH TEXAS FOR DAY 1. HOWEVER...THE LATEST INSTABILITY PROFILE...OR
SOUNDING...IS NOT STRONGLY SUGGESTIVE OF A CONVECTIVE OUTBREAK THIS
AFTERNOON. TO BE SURE THERE ARE SOME SUPPORTIVE PARAMETERS. LOW
LEVEL DEW POINTS WILL STEADILY RISE INTO THE UPPER 60S NEAR THE
COAST TODAY...MID 60S MID VALLEY AND LOW 60S WEST. THERE IS SOME
DEEP SHEAR IN A WEAKLY VEERING PROFILE. PULSES OF ENERGY WILL
CONTINUE TO MOVE THROUGH THE DIVERGENT AREA ALOFT OVER SOUTH TEXAS.
STILL...A STRONG 7 DEG C CAP IS IN PLACE AT 4 KFT AND THE SOUNDING
IS RELATIVELY DRY AT 0.85 INCHES PWAT. FORECAST SOUNDINGS SHOW AN
EROSION OF THE CAP TODAY...BUT WINDS WILL BE UNIDIRECTIONAL FROM THE
SOUTH OR SOUTHWEST UP THROUGH THE ATMOSPHERE. ALL THAT BEING SAID...
A COLD FRONT WILL ARRIVE...AT BRO...SHORTLY AFTER 12 AM TONIGHT. THE
FRONT WILL KNOCK ON THE WESTERN EDGE OF THE CWFA BETWEEN 6 PM AND
MIDNIGHT. THE FORECAST SOUNDING LOOKS MOST CONDUCIVE TO CONVECTION
AT AROUND MIDNIGHT. EXPECT A LINE OF SHOWERS AND THUNDERSTORMS...OR
SQUALL LINE...INCLUDING STRONG GUSTY WINDS...WITH THE FRONT...WITH
POSSIBLE BACKBUILDING...TO THE SOUTHWEST...OF THUNDERSTORMS ALONG
THE 850 MB THETA-E RIDGE IN THE POST FRONT ENVIRONMENT FROM MIDNIGHT
TO 6 AM. SEVERE WEATHER OVER THE MARINE AREAS AFTER MIDNIGHT WILL BE
LIKELY AS THE FRONT SWEEPS OFFSHORE. CONDITIONS SATURDAY SHOULD BE
COOLER...NEAR SEASONAL NORMS ANYWAY...AND DRIER...WITH SOME
CLEARING...WITH MORE CLEARING ON SUNDAY AS THE TRAILING H5 TROUGH
AXIS LIFTS OUT TO THE NORTHEAST...AND WEAK NORTHWEST H5 FLOW WITH
UPSTREAM RIDGING DEVELOPS.

THE RESPITE APPEARS ONLY TEMPORARY HOWEVER...AS ANOTHER H5 LOW DROPS
OUT OF THE NORTHERN FLOW TO TRY AND CUT OFF OVER THE SOUTHWEST
UNITED STATES ON MONDAY. THE ANOMALOUS FEATURE WILL MOVE SLOWLY
SOUTHEAST OVER NORTHERN MEXICO...HELPING TO PULL MID LEVEL
SUBTROPICAL MOISTURE OVER DEEP SOUTH TEXAS FROM THE EASTERN
PACIFIC...AND CAUSING ENOUGH INSTABILITY ALOFT TO PRODUCE SHOWERS
AND THUNDERSTORMS OVER THE RIO GRANDE AND UPPER VALLEY ON TUESDAY
OF NEXT WEEK. CONVECTION WILL CONTINUE NEXT WEEK AS THE H5 LOW MOVES
JUST TO THE SOUTH OF DEEP SOUTH TEXAS...WITH RAIN CHANCES
ULTIMATELY MOVING OFFSHORE BY NEXT FRIDAY AS WHAT IS LEFT OF THE
FEATURE MOVES OVERHEAD.
&&

.PREV DISCUSSION...ISSUED AT 800 PM CST THU DEC 28 2006...WINDS ARE
SOUTHEAST TONIGHT NEAR 20 KNOTS. THE VAD WIND PROFILE INDICATED
WINDS AT 35 KNOTS AT ABOUT 2 THOUSAND FEET. THE BRO SOUNDING THIS
EVENING SHOWED 40 KNOTS AT 1 THOUSAND FEET AND 45 KNOTS AT 2
THOUSAND FEET. THE GFS AND THE NAM SHOW 25 KNOTS SUSTAINED BY NOON
FRIDAY. THIS SUGGESTS THAT THE WINDS WILL NOT BE QUITE AS STRONG ON
FRIDAY AS TODAY. A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY
NIGHT CAUSING A SLIGHT CHANCE FOR SHOWERS. PREVIOUS FORECAST PACKAGE
LOOKS GOOD AT THIS TIME. NO UPDATES NEEDED AT THIS TIME.
&&

.MARINE...AT 2 AM BUOY 42020 REPORTED SE WINDS AT 27G33KTS AND SEAS
AT 12.1 FEET WHILE MTRPIL REPORTED SOMEWHAT LIGHTER WINDS WITH A SE
WIND OF 18G26KTS. WILL CONTINUE THE SCA FOR THE BAY AND GULF WATERS
TODAY AS THE SOUTHERLY LLJ CONTINUES TO TRANSLATE TO THE SFC. THE
PGF WILL BEGIN TO WEAKEN LATER TONIGHT AS THE COLD FRONT APPROACHES
THE LOWER TEXAS COASTLINE AROUND MIDNIGHT. THE SURFACE FLOW ALONG
THE LOWER TX COASTLINE WILL SHIFT AROUND TO THE NORTHWEST WHICH WILL
ALLOW THE SWELL ACTIVITY TO SLOWLY DROP OFF INTO SATURDAY...ALLOWING
MARINE CONDITIONS TO FALL BELOW SCA LEVELS. HOWEVER...WILL CONTINUE
THE SCA FOR ALL MARINE ZONES THROUGH 6 PM TODAY AND FOR THE OFFSHORE
WATERS THROUGH EARLY SATURDAY. AFTER SATURDAY...CONDITIONS WILL
BECOME MORE BENIGN ALONG THE MARINE ZONES AS A LIGHT TO MODERATE
NORTHEAST SURFACE FLOW CONTINUES INTO TUESDAY. THE WINDS AND SWELLS
WILL RESTRENGTHEN TO NEAR SCA LEVEL ON AND AFTER WEDNESDAY AS THE
PGF INCREASES LATER THIS WEEK AS A STRONG SURFACE HIGH PRESSURE
SPRAWLS OVER THE SOUTHEASTERN U.S.
&&

.AVIATION...THE STRONG SOUTHERLY LOW LEVEL FLOW WILL BE THE ISSUE OF
THE DAY AS A STRONG PGF REMAINS IN PLACE OVER VALLEY AIRPORTS. SOME
LLWS REMARKS WILL BE NEEDED EARLY THIS MORNING IN THE CURRENT TAFS
AS THE KBRO VWP SHOWS THE LLJ RANGING FROM 40 TO 45 KTS FROM 1 TO 6
KFT. GENERAL VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE UPCOMING
TAF PERIOD WITH ONLY MARGINAL REDUCTIONS TO CEILINGS EXPECTED AS
SOME SC DECKS CONTINUE TO ADVECT UP FROM THE SOUTH OVER THE BRO CWA.
VSBYS WILL REMAIN VFR AS THE STRONG PGF WILL PREVENT MUCH IN THE WAY
OF FOG FORMATION.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW             79 60 68 57 74 55 / 10 60 10 05 05 05
BROWNSVILLE         81 57 70 56 76 55 / 10 60 10 05 05 05
FALFURRIAS          79 51 69 49 74 49 / 10 50 10 05 05 05
HARLINGEN           82 58 71 55 78 53 / 10 60 10 05 05 05
HEBBRONVILLE        78 52 68 48 74 49 / 10 30 10 05 05 05
MCALLEN             83 58 70 52 76 52 / 10 50 10 05 05 05
PORT ISABEL         78 61 69 58 73 56 / 10 60 10 05 05 05
RIO GRANDE CITY     82 56 70 51 77 52 / 10 30 10 05 05 05
SOUTH PADRE ISLAND  77 61 70 58 72 58 / 10 60 10 05 05 05
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY TXZ251-254>257 10 AM TO 6 PM.
SCA GMZ130-132-135 THROUGH MIDNIGHT.
SCA GMZ150-155-170-175 THROUGH MIDNIGHT.
&&

54/60

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Dec 28, 4:25 AM CST, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
425 AM CST THU DEC 28 2006

TXZ248>257-291030-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
425 AM CST THU DEC 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS IN EFFECT TODAY. A SMALL CRAFT ADVISORY IS IN
EFFECT FOR ALL MARINE AREAS. THE RIP CURRENT RISK IS MODERATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE GULF MARINE AREAS
THROUGH SATURDAY MORNING. A MODERATE TO HIGH RIP CURRENT RISK WILL
CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.